Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 20, 2013, 10:04 PM CDT for Starr County, Texas. It was in force for 86 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2013, 10:04 PM CDT (03:04 UTC)
- Expired
- Sep 20, 2013, 11:30 PM CDT
- In force
- 86 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 161 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 11:03 PM CDT | FLASH FLOOD | Rio Grande City, TX | ROADS CLOSED IN RIO GRANDE CITY. WATER IN OR APPROACHING HOMES. |
| Sep 20, 11:25 PM CDT | FLASH FLOOD | Rio Grande City, TX | WATER INTO HOMES WATER OVER ROADWAYS SIGNIFICANT ISSUES CONTINUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WGUS54 KBRO 210304
FFWBRO
TXC427-210430-
/O.NEW.KBRO.FF.W.0004.130921T0304Z-130921T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1004 PM CDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN STARR COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...LA ROSITA...ROMA...RIO GRANDE CITY...
EL SAUZ.
* UNTIL 1130 PM CDT
* AT 1003 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
FLOWING OVER HIGHWAY 83 FROM ARROYOS BETWEEN RIO GRANDE CITY AND
ROMA. POLICE ESTIMATED THE WATER WAS ONE AND ONE HALF FOOT DEEP.
RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS FALLEN NORTH OF RIO GRANDE
CITY AND ROMA...WITH HEAVY RAIN CONTINUING. ARROYOS WILL CONTINUE TO
LEAVE THEIR BANKS AND FLOODING IN THE TOWNS OF ROMA AND RIO GRANDE
CITY WILL WORSEN AS HEAVY RAIN DEVELOPS.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ESCOBARES...LAS LOMAS...LOS ALVAREZ...LOS GARZAS...NORTH
ESCOBARES AND ROMA CREEK....HIGHWAY 649...AND HIGHWAY 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE IN AREAS WHERE WATER COVERS THE ROADWAY. DON'T BECOME A
STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2667 9897 2671 9881 2632 9876 2633 9879
2636 9880 2635 9888 2638 9893 2637 9893
2638 9896 2639 9896 2638 9899 2641 9903
2640 9905 2641 9909
$$
JGG2 follow-up statements
773
WGUS74 KBRO 210347
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1047 PM CDT FRI SEP 20 2013
TXC427-210430-
/O.CON.KBRO.FF.W.0004.000000T0000Z-130921T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-
1047 PM CDT FRI SEP 20 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN STARR COUNTY
UNTIL 1130 PM CDT...
LOCATIONS AFFECTED INCLUDE...
LA ROSITA.
ROMA.
RIO GRANDE CITY.
EL SAUZ.
AT 1046 PM CDT...RADAR INDICATED VERY HEAVY RAIN OVER RIO GRANDE
CITY. HEAVIER RAIN WAS ENDING NEAR EL SAUZ AND ROMA BUT RADAR
ESTIMATES 2 TO 4 INCHES OF RAIN FELL NEAR EL SAUZ AND ARROYOS IN
THIS PART OF THE COUNTY WILL DRAIN SOUTH INTO ROMA AND RIO GRANDE
CITY AND MAY RISE HIGH ENOUGH TO GET INTO HOMES AND
BUSINESS...STREETS OR US HIGHWAY 83.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ESCOBARES...
LAS LOMAS...LOS ALVAREZ...LOS GARZAS...NORTH ESCOBARES...ROMA CREEK
AND SANTA CRUZ.
LAT...LON 2667 9897 2671 9881 2632 9876 2633 9879
2636 9880 2635 9888 2638 9893 2637 9893
2638 9896 2639 9896 2638 9899 2641 9903
2640 9905 2641 9909
$$
JGG016
WGUS74 KBRO 210406
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1106 PM CDT FRI SEP 20 2013
TXC427-210430-
/O.CON.KBRO.FF.W.0004.000000T0000Z-130921T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-
1106 PM CDT FRI SEP 20 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN STARR COUNTY
UNTIL 1130 PM CDT...
1104 PM CDT...LOCAL LAW ENFORCEMENT REPORTS WATER APPROACHING OR
ENTERING HOMES IN RIO GRANDE CITY. NUMEROUS ROADS AND HIGHWAYS ARE
CLOSED. RADAR ESTIMATES 3 INCHES OF RAIN HAS FALLEN WINCE 1015 PM IN
RIO GRANDE CITY. WATER LEVELS WILL CONTINUE TO RISE AS ARROYOS FROM
CENTRAL STARR COUNTY DRAIN.
THIS IS A PARTICULARLY DANGEROUS SITUATION FOR RIO GRANDE CITY.
TRAVEL IN THE AREA IS HIGHLY DISCOURAGED AND THOSE IN FLOOD PRONE
AREAS ARE URGED TO SEEK HIGHER GROUND IMMEDIATELY.
LOCATIONS AFFECTED INCLUDE...
LA ROSITA.
ROMA.
RIO GRANDE CITY.
EL SAUZ.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ESCOBARES...
LAS LOMAS...LOS ALVAREZ...LOS GARZAS...NORTH ESCOBARES...ROMA CREEK
AND SANTA CRUZ.
LAT...LON 2667 9897 2671 9881 2632 9876 2633 9879
2636 9880 2635 9888 2638 9893 2637 9893
2638 9896 2639 9896 2638 9899 2641 9903
2640 9905 2641 9909
$$
JGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 6:50 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 20, 6:50 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
650 PM CDT FRI SEP 20 2013
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...THE APPROACH OF A WEAK COLD FRONT AND THE INFLUX OF
TROPICAL MOISTURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO
INCREASE OVERNIGHT POSSIBLY BECOMING WIDESPREAD BETWEEN 09Z AND 15Z.
CEILINGS TO LOWER AS THE FRONT MOVES THROUGH THE AREA BETWEEN 09
AND 13Z SATURDAY WITH MVFR CIGS TO PREVAIL THROUGH SATURDAY MORNING.
THE COLD FRONT IS EXPECTED TO STILL EXPECTED TO MOVE THROUGH KMFE
BETWEEN 10-12Z AND KHRL/KBRO 12-14Z. A SLOW RISE OF THE CIGS IS
EXPECTED SATURDAY AFTERNOON AS DRIER AIR FILTERS IN WITH NORTHWEST
WINDS GUSTING TO AROUND 20 KNOTS.
&&
.DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.
&&
.MARINE...WILL BE EXTENDING THE SMALL CRAFT ADVISORY THROUGH
SATURDAY AS A WEAK COLD FRONT MOVES OFFSHORE. A LOW PRESSURE AREA
TO FORM ALONG THE FRONT WILL ALLOW FOR WINDS TO TEMPORARILY LOWER
BELOW 20 KNOTS BEFORE INCREASING SATURDAY AFTERNOON. EAST TO
SOUTHEAST SEAS OF 5 TO 7 FEET TO PERSIST THEN EVEN INCREASE TO
AROUND 8 FEET AS THE NORTH WINDS INCREASE.
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT FRI SEP 20 2013/
SHORT TERM /NOW THROUGH SATURDAY NIGHT/...CURRENT WATER VAPOR
IMAGERY SHOWS MOISTURE ASSOCIATED WITH MANUEL PUMPING INTO CENTRAL
TEXAS WITH A SHORTWAVE TROUGH IN WEST TEXAS AND HIGH PRESSURE
LOCATED OVER THE NORTHERN GULF OF MEXICO. AT THE SURFACE...A COLD
FRONT STRETCHES CURRENTLY FROM NEAR EAGLE PASS TO AUSTIN TO
LONGVIEW. RADAR SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL AND NORTHERN TEXAS WITH NUMEROUS FLASH FLOOD AND FLOOD
WARNINGS IN EFFECT ACROSS THE HILL COUNTRY. SCATTERED SHOWERS HAVE
DEVELOPED CLOSER TO HOME IN DEEP SOUTH TEXAS ASSOCIATED WITH THE SEA
BREEZE AND CONTINUED ADVECTION OF DEEP TROPICAL MOISTURE FROM THE
SOUTHWEST GULF OF MEXICO.
FOR THE REST OF THE AFTERNOON EXPECT SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TO WORK FROM EAST TO WEST ACROSS DEEP SOUTH TEXAS WITH
AN OVERALL DECREASING TREND TOWARDS THE UPPER VALLEY. PRECIPITATION
WILL BECOME MORE ISOLATED LATER THIS AFTERNOON. NOT EVERYONE WILL
RECEIVE RAIN AND SHOWERS SHOULD BE MOVING FAIRLY QUICKLY AT AROUND
20 MPH.
TONIGHT...FRONT MAKES IT INTO THE UPPER VALLEY AROUND MIDNIGHT WITH
SHOWERS AND THUNDERSTORMS ACCOMPANING IT. WENT AHEAD AND BUMPED POPS
UP TO LIKELY OUT WEST TO ACCOUNT FOR THIS AS WELL AS OVER THE
COASTAL WATERS AS SHOWERS WILL PICK UP IN COVERAGE AFTER SUNSET. THE
LOWER AND MIDDLE VALLEY WILL BE IN BETWEEN THESE TWO AREAS AND HAVE
CHANCE POPS HERE. AS THE FRONT PROGRESSES DEEPER INTO THE
AREA...HAVE NUDGED POPS UP AREAWIDE. THERE WILL BE ELEVATED
INSTABILITY TO WORK WITH AND WILL NOT BE SURPRISED TO HAVE OVERNIGHT
CONVECTION AS WELL. PWATS REMAIN ELEVATED SO HEAVY RAIN IS A THREAT
AS WELL. FRONT WILL BE NEARING THE COAST BY 12Z SATURDAY.
SATURDAY...POPS WILL DECREASE FROM WEST TO EAST ON SATURDAY AS THE
FRONT CONTINUES EASTWARD. HIGHS WILL BE KEPT IN CHECK BY THE CLOUD
COVER AND THREAT FOR RAIN...ALTHOUGH THE UPPER VALLEY MAY BE ABLE TO
REACH THE UPPER 80S. SHOULD BE IN THE MIDDLE 80S ELSEWHERE. AFTER
THE FRONT...WINDS WILL SWITCH TO THE NORTHWEST WITH A FEW GUSTS TO
25 MPH POSSIBLE. BY SATURDAY AFTERNOON THE BETTER RAIN CHANCES WILL
HAVE MOVED INTO THE COASTAL WATERS.
SATURDAY NIGHT...CLOUDS BEGIN TO DECREASE ACROSS THE UPPER VALLEY
BUT WILL REMAIN MOSTLY CLOUDY TO OVERCAST ACROSS THE REST OF THE
REGION. MAV GUIDANCE CAME IN VERY COOL ACROSS THE AREA /LOWER TO
MIDDLE 60S ACROSS THE RANCHLANDS/...DO BELIEVE THIS IS TOO COOL WITH
ABUNDANT CLOUD COVER IN PLACE SO DID NOT GO THAT LOW. BEHIND THE
FRONT...DEWPOINTS ARE IN THE LOWER TO MIDDLE 60S BUT THIS WILL BE
MODIFIED ON THE WAY SOUTHWARD. DID TREND DOWNWARD WITH READINGS IN
THE UPPER 60S TO AROUND 70 DEGREES IN THIS AREA...WITH LOWER 70S IN
THE VALLEY.
CONCERNING FLOOD/FLASH FLOOD POTENTIAL...AM EXPECTING 1-2 INCHES IN
THE LOWER AND MIDDLE VALLEY WITH 2-3 INCHES IN THE UPPER VALLEY AND
RANCHLANDS WITH LOCALLY HIGHER AMOUNTS IN HEAVIER SHOWERS AND
STORMS. OVER THE PAST SEVERAL WEEKS...MOST OF THE HEAVIER
PRECIPITATION HAS FALLEN IN THE LOWER AND MIDDLE VALLEY WITH LESS
ELSEWHERE. THE BEST LIFT AND DYNAMICS WILL REMAIN NORTH OF THE AREA
CLOSER TO THE SHORTWAVE TROUGH AS IT ADVANCES ACROSS NORTHERN TEXAS.
AT THIS TIME IT APPEARS A FLOOD/FLASH FLOOD WATCH WILL NOT BE NEEDED
AND WILL HANDLE WITH A SPECIAL WEATHER STATEMENT. THAT IS NOT TO SAY
THAT THERE WILL NOT BE ANY NUISCENCE FLOODING AROUND. IN FACT...I
EXPECT SOME IN THE VALLEY ESPECIALLY SINCE THERE IS STILL STANDING
WATER IN AREAS. HOWEVER...I DO NOT EXPECT A WIDESPREAD FLOOD THREAT
OR FLASH FLOODING IN THE AREA.
LONG TERM /SUNDAY THROUGH FRIDAY/...500 MB TROFFING WILL BE
LINGERING OVER THE TX COASTLINE INTO EARLY NEXT WEEK WITH A WEAK
SURFACE LOW DRIFTING STEADILY NORTHEASTWARDS EARLY NEXT WEEK. 500
MB RIDGING WILL THEN BUILD OVER THE AREA TUES AND WED EVENTUALLY
SHIFTING EAST OVER THE GULF COAST REGION LATER NEXT WEEK INTO NEXT
WEEKEND AS ANOTHER BROAD MID LEVEL TROUGH AXIS DIGS INTO THE ROCKIES.
AS THE 500 MB TROUGH AXIS SHIFTS EASTWARDS THE FEED OF THE DEEPER
LAYER TROPICAL MOISTURE WILL SHIFT AWAY FROM THE REGION OVER THE
GULF OF MEX ALLOWING DEEP SOUTH TX TO REMAIN GENERALLY RAIN FREE
FOR MUCH OF NEXT WEEK. HOWEVER...ENOUGH LOW LEVEL MOISTURE MAY
LINGER OVER THE REGION TO MAINTAIN SOME CLD COVER EACH DAY WITH PC
CONDITIONS LIKELY INLAND AND PC/MC CONDITIONS POSSIBLE AT THE
COAST.
THE DECREASE IN THE CONV CHCS AND THE INCREASING POTENTIAL FOR AT
LEAST SOME SUNSHINE WILL ALLOW FOR HIGH TEMPS TO REBOUND TO NEAR
TO ABOVE CLIMO FOR THE LONGER RANGE PERIOD. ENOUGH COOLER AND
DRIER AIR MAY FILTER INTO THE REGION DURING THE FIRST HALF OF NEXT
WEEK TO ALLOW OVERNIGHT LOWS TO FALL INTO SOME 60S TO THE NORTH
AND WEST OF THE RGV. EXPECT A WARMER AND MOISTURE RETURNING LOW
LEVEL FLOW PATTERN LATER NEXT WEEK WHICH WILL ALLOW THE OVERNIGHT
LOWS TO CLIMB BACK UP SOMEWHAT.
THERE IS GENERALLY GOOD AGREEMENT BETWEEN THE GFS AND ECMWF WITH
THE 500 MB PATTERN THROUGH THE END OF NEXT WEEK. WENT WITH A 50/50
BLEND OF THE ECMWF AND THE GFS TEMPS AND POPS THROUGH NEXT FRIDAY.
OVERALL CONFIDENCE LEVEL FOR THE LONGER RANGE FORECAST WORDING IS
ABOVE AVERAGE.
MARINE...
NOW THROUGH SATURDAY NIGHT...SEAS WERE NEAR 7 FEET WITH SOUTHEAST
WINDS NEAR 20 KNOTS AT BUOY020 EARLY THIS AFTERNOON. MODERATE TO
STRONG SOUTHEAST TO SOUTH WINDS WILL PREVAIL ACROSS THE COASTAL
WATERS TODAY INTO TONIGHT BEFORE LOW PRESSURE ACROSS THE NORTHWEST
GULF OF MEXICO BRINGS A WEAK FRONTAL BOUNDARY TOWARDS THE LOWER
TEXAS COAST SATURDAY. AS THE FRONT PASSES THROUGH...WINDS WILL
SWITCH TO THE NORTH AND BECOME STRONG SATURDAY AFTERNOON AND
NIGHT. SMALL CRAFT ADVISORIES APPEAR LIKELY SATURDAY AFTERNOON AND
NIGHT.
SUNDAY THROUGH WEDNESDAY...THE SURFACE LOW LINGERING NEAR THE TX
COASTLINE SUNDAY WILL LIKELY KEEP ELEVATED WINDS AND SEAS ALONG
THE LOWER TX COASTLINE SUNDAY AND SUNDAY NIGHT POSSIBLY REQUIRING
AN SCA FOR THE GULF WATERS. AFTER SUNDAY THE PGF WEAKENS OVER THE
REGION ALLOWING THE WINDS AND SEAS TO SLACKEN. FAIRLY BENIGN
MARINE CONDITIONS EXPECTED THROUGH NEXT WEDNESDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
59/68Hazardous weather outlook, Sep 20, 6:10 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 610 AM CDT FRI SEP 20 2013 TXZ248>257-211115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 610 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL DEVELOP AND MOVE ACROSS THE RIO GRANDE VALLEY TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE LATE TONIGHT PROVIDING THE POTENTIAL FOR LOCALIZED FLOODING AS HEAVY RAINFALL MOVES ACROSS THE AREA. A FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF THE RIO GRANDE VALLEY LATE TONIGHT INTO SATURDAY. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT OF HEAVY RAINFALL WILL CONTINUE SATURDAY AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE RIO GRANDE VALLEY. LOCALIZED FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA ON SATURDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER IF WIDESPREAD FLOODING DEVELOPS ACTIVATION MAY BE NECESSARY. GMZ130-132-135-150-155-170-175-211115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 610 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OFFSHORE WATERS OF THE LOWER TEXAS COAST TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE COASTAL WATERS TODAY INTO TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE LOWER TEXAS COAST LATE TONIGHT INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OFFSHORE WATERS OF THE LOWER TEXAS COAST SATURDAY AND SUNDAY AS LOW PRESSURE DEVELOPS ACROSS THE LOWER TEXAS COAST BRINGING A WEAK COLD FRONT INTO THE COASTAL WATERS SATURDAY. IN ADDITION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE LOWER TEXAS COASTAL WATERS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Special weather statement, Sep 20, 6:45 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 645 PM CDT FRI SEP 20 2013 TXZ253-210030- HIDALGO- 645 PM CDT FRI SEP 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS. UNTIL 730 PM CDT... AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF THUNDERSTORMS FROM NORTHERN EDINBURG...TO LINN SAN MANUEL...THE STORMS WERE NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR...WHICH WILL LEAD TO PONDING OF WATER ON AREA ROADWAYS AND DRAMATICALLY REDUCED VISIBILITIES WHILE DRIVING. LOCATIONS IMPACTED INCLUDE... FAYSVILLE. RED GATE. SAN MANUEL. HIGHWAY 281 BETWEEN EDINBURG AND LINN SAN MANUEL. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
Special weather statement, Sep 20, 9:20 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 920 PM CDT FRI SEP 20 2013 TXZ252-210300- STARR- 920 PM CDT FRI SEP 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN AND CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 1000 PM CDT... AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...FROM VIBORAS TO 8 MILES SOUTHWEST OF ROMA...MOVING EAST AT 10 MPH. NEW THUNDERSTORMS ARE EXPECTED TO BEGIN TO IMPACT THE ROMA AND RIO GRANDE CITY AREAS THROUGH 10 PM. THESE STORMS ARE CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF TWO TO THREE INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... ROMA CREEK. ROMA. VIBORAS. ESCOBARES. GARCENO. LA ROSITA. RIO GRANDE CITY. VERY HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING SHORTLY. MONITOR NOAA WEATHER RADIO... LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:10 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 95 min |
| Sep 20, 9:03 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr | 87 min |
| Sep 20, 9:41 PM CDT | Areal Flood Advisory | BRO | Starr | 94 min |
| Sep 20, 10:09 PM CDT | Areal Flood Advisory | BRO | Brooks | 66 min |
| Sep 20, 10:59 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 91 min |
| Sep 20, 11:27 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 93 min |
| Sep 20, 11:28 PM CDT | Flash Flood Warning | BRO | Starr | 92 min |
| Sep 21, 1:17 AM CDT | Areal Flood Advisory | BRO | Kenedy | 88 min |
| Sep 21, 1:36 AM CDT | Special Marine Warning | BRO | 114 min | |
| Sep 21, 3:24 AM CDT | Special Marine Warning | BRO | 96 min | |
| Sep 21, 4:43 AM CDT | Special Marine Warning | BRO | 92 min | |
| Sep 21, 10:13 AM CDT | Small Craft Advisory for Winds | BRO | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.